Florida, 2005

Flash Flood in Florida, April 1, 2005

April 1, 2005 · NWS MOB · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 31, 9:30 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Mar 31, 9:30 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
930 PM CST THU MAR 31 2005

.MARINE...UPDATED TO INCLUDE SCA FROM BEACH OUTWARD SANS MOBILE BAY.
MAINLY CONCERNED ABOUT INFLOW INTO MCS FOLLOWED BY SYNOPTIC FORCING.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST FRIDAY ALL
     SMALL CRAFT ADVISORY IN EFFECT THIS EVENING GMZ650-670.
FL...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST FRIDAY ALL ZONES.
     SMALL CRAFT ADVISORY IN EFFECT THIS EVENING GMZ655-675
MS...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST FRIDAY ALL ZONES.

&&
Hazardous weather outlook, Mar 31, 1:40 PM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
140 PM CST THU MAR 31 2005

ALZ051>055-MSZ067-075-076-010400-
CHOCTAW-CLARKE-GREENE-MONROE-PERRY-WASHINGTON-WAYNE-WILCOX-
140 PM CST THU MAR 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A MODERATE
RISK OF SEVERE THUNDERSTORMS THROUGH SUNRISE FRIDAY MORNING. THE
AREA WILL REMAIN ON THE WARM...MOIST AND UNSTABLE SIDE OF A STALLED
FRONTAL BOUNDARY THAT EXTENDS FROM CENTRAL MISSISSIPPI INTO CENTRAL
LOUISIANA.

AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS ACROSS THE FRONTAL
BOUNDARY TONIGHT AND CAUSE A LOW PRESSURE AREA TO FORM OVER
LOUISIANA. AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE SUPPORTIVE OF
SEVERE THUNDERSTORMS. EARLY IN THE EVENT...THERE IS THE POTENTIAL
OF A FEW TORNADOES. AS THE THUNDERSTORMS EVOLVE INTO A LINE...THE
THREAT SHIFTS TO DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

ADDITIONAL HEAVY RAINS FALLING ON ALREADY SATURATED SOIL COULD ALSO
LEAD TO LOCALIZED FLOODING...ALONG STREAMS...LOW LYING AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AS THE SURFACE LOW LIFTS OUT...A STRONG COLD FRONT PUSHES ACROSS THE
REGION FRIDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER CONTINUING
INTO FRIDAY MORNING...BUT SHOULD END FRIDAY AFTERNOON WITH THE
PASSAGE OF THE COLD FRONT.

NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY ALERT FOR POSSIBLE
ACTIVATION TODAY INTO THE NIGHT.

ALZ056>064-FLZ001>006-MSZ078-079-010400-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CONECUH-COVINGTON-CRENSHAW-
ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-MOBILE COASTAL-
MOBILE INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-SANTA ROSA COASTAL-
SANTA ROSA INLAND-STONE-
140 PM CST THU MAR 31 2005

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK
OF SEVERE THUNDERSTORMS THROUGH SUNRISE FRIDAY MORNING. THE AREA WILL
REMAIN ON THE WARM...MOIST AND UNSTABLE SIDE OF A STALLED FRONTAL
BOUNDARY THAT EXTENDS FROM CENTRAL MISSISSIPPI INTO CENTRAL
LOUISIANA.

AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS ACROSS THE FRONTAL
BOUNDARY TONIGHT AND CAUSE A LOW PRESSURE AREA TO FORM OVER
LOUISIANA. AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE SUPPORTIVE OF
SEVERE THUNDERSTORMS. EARLY IN THE EVENT...THERE IS THE POTENTIAL
OF A FEW TORNADOES. AS THE THUNDERSTORMS EVOLVE INTO A LINE...THE
THREAT SHIFTS TO DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

ADDITIONAL HEAVY RAINS FALLING ON ALREADY SATURATED SOIL COULD ALSO
LEAD TO LOCALIZED FLOODING...ALONG STREAMS...LOW LYING AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AS THE SURFACE LOW LIFTS OUT...A STRONG COLD FRONT PUSHES ACROSS THE
REGION FRIDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER CONTINUING
FROM SUNRISE FRIDAY MORNING INTO EARLY AFTERNOON...THEN TAPERING OFF
WITH THE PASSAGE OF THE COLD FRONT.

NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY ALERT FOR POSSIBLE
ACTIVATION TODAY INTO THE NIGHT.

In the hours before

Special weather statement, Mar 31, 7:45 PM CST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
745 PM CST THU MAR 31 2005

MSZ067-010245-
WAYNE-
INCLUDING THE CITIES OF...WAYNESBORO...
745 PM CST THU MAR 31 2005

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WAYNE COUNTY...

AT 745 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 3 MILES NORTHWEST OF MULBERRY...AND MOVING
NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
STRENGTHFORD...CLARA...WHISTLER...WOODWARDS...WAYNESBORO...BOICE AND
DENHAM THROUGH 845 PM CST.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER
AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Santa Rosa

When
April 1, 12:00 AM CST to 11:30 AM CST
Where
Santa Rosa County, Central Portion
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
30.717, -87.033

Heavy rains that began on March 31 and continued into April 1, caused flooding in the central and southern parts of the county. Numerous roads had to be closed for several hours because of the heavy rains. It was estimated that seven to ten inches of rain fell across the area in a 24 hour period. The biggest problems from the rains were the closed roads. Several people were confined to their neighborhoods because roads were flooded leading out of their sub divisions. They were able to get out after the water had drained. No injuries occurred.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443068.